Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 211, NWS Kansas City, MO

July 6, 2015Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 6, 2015, 8:04 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Jul 7, 2015, 3:55 AM CDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 8:04 PM CDT (01:04 UTC)
In effect from
Jul 7, 2015, 3:55 AM CDT
Expired
Jul 9, 2015, 6:30 PM CDT
In force
63 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 23.64 ft at Jul 9, 2015, 1:00 PM CDT.

actionminormoderate15202507/0707/0807/0907/10
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WGUS43 KEAX 070104
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
804 PM CDT MON JUL 6 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.
  
  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-080104-
/O.NEW.KEAX.FL.W.0211.150707T0855Z-150709T2330Z/
/BLRM7.2.ER.150707T0855Z.150708T0000Z.150708T2330Z.UU/
804 PM CDT MON JUL 6 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from late tonight to Thursday evening.
* At  7:00 PM Monday the stage was 15.7 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 24.5 feet by Tuesday evening. The river will fall 
  below flood stage by Wednesday evening.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   15.7   Mon 07 PM   24.5 Tuesday evening
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC013-037-083-080103-
/O.NEW.KEAX.FL.W.0212.150707T1333Z-150710T1133Z/
/URHM7.2.ER.150707T1333Z.150708T0000Z.150709T1133Z.UU/
804 PM CDT MON JUL 6 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The South Grand River at Urich.
* from Tuesday morning to Friday morning.
* At  7:15 PM Monday the stage was 8.5 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 27.7 feet by Tuesday evening. The river will fall 
  below flood stage by Thursday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24    8.5   Mon 07 PM   27.7 Tuesday evening
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
1 follow-up statement
253 
WGUS83 KEAX 070352
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1052 PM CDT MON JUL 6 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-070422-
/O.CAN.KEAX.FL.W.0211.000000T0000Z-150709T2330Z/
/BLRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1052 PM CDT MON JUL 6 2015

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At 10:00 PM Monday the stage was 15.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  18.4 feet early Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   15.6   Mon 10 PM   18.4 early Wednesday 
morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC053-195-070422-
/O.CAN.KEAX.FL.W.0194.000000T0000Z-150708T0824Z/
/BLVM7.2.ER.150702T0347Z.150705T0715Z.150707T0012Z.NO/
1052 PM CDT MON JUL 6 2015

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At 10:45 PM Monday the stage was 21.1 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at  7:12 PM Monday.
* Forecast...The river will continue to fall to 22.8 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   21.1   Mon 11 PM   23.5 Wednesday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC013-037-083-070422-
/O.CAN.KEAX.FL.W.0212.000000T0000Z-150710T1133Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1052 PM CDT MON JUL 6 2015

The Flood Warning is cancelled for
  The South Grand River at Urich.
* At 10:15 PM Monday the stage was 8.4 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  19.4 feet Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24    8.4   Mon 10 PM   19.4 Wednesday morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:50 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 6, 6:50 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT Mon Jul 6 2015

...AVIATION UPDATE...

.SHORT TERM...(This Evening through Tuesday)

An episode of strong to severe thunderstorms is expected this
afternoon and evening across eastern Kansas and much of western
Missouri. Large hail, damaging wind gusts, and torrential rainfall
are all possible with these storms. Rainfall rates combined with
moist soil conditions will lead to a flash flood risk in any areas
that experiences heavy rain.

A Flash Flood Watch has been posted for areas along and south of a
line from St. Joseph to Kirksville.

Short term models suggest that the severe risk could move into
southwest and central Missouri by 11pm tonight, with residual showers
lingering over northern Missouri into Tuesday morning.

For the rest of Tuesday, it's difficult to determine where the effective
surface front will be located due to convective outflow, cloud cover,
and rain contamination. Therefore will will continue the higher POPS
over west central and central Missouri through Tuesday afternoon, with
much lower POPS over northern Missouri. This forecast is based on a
frontal position across the Ozarks.

Highs on Tuesday may only reach the middle 70s as a cooler northern
Plains airmass spreads into the region.

.LONG TERM...(Tuesday Night through Monday)

Regarding Tuesday night, it appears as though the bulk of the heavy
rain and flooding will occur over Oklahoma as a shortwave trough
moves in from the southwest. This rainfall will eventually spread
into central and southern Missouri Wednesday morning.

Therefore Tuesday night through Wednesday, we will focus the higher
rainfall probabilities across west central and central Missouri.

Models suggest the surface front will remain over southern Missouri
through Wednesday night, focusing the bulk of the precipitation south
of I-70. However, by Thursday and Thursday night, this front is
expected to track back to the north, bringing additional rainfall to
northern Missouri.

As we progress toward the weekend, the summertime high is expected to
build across the nation's mid section, bringing hot and dry weather
to northern and western Missouri. Look for temperatures to warm into
the 80s and possibly the lower 90s by Friday and Saturday afternoons.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)

Pilots flying in and out of the Kansas City area airports will need
to monitor radar trends this evening. Severe thunderstorms impacted
the area late this afternoon, and were exiting to the southeast.
However, lingering rainfall and low ceilings will continue through
much of the evening and overnight period.

Due to a passing cold front, surface winds will shift to the
northeast, and become gusty at times during the day Tuesday.

Pilots flying in Tuesday morning can expect low ceilings to improve
to VFR by around daybreak or shortly after.

Safe Travels.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH from 7 PM CDT this evening through Wednesday
     evening FOR KSZ057-060-103>105.

MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Wednesday
     evening FOR MOZ013>017-020>025-028>033-037>040-043>046-053-
     054.

&&

SHORT TERM...CRAMER
LONG TERM...CRAMER
AVIATION...CRAMER
Hazardous weather outlook, Jul 6, 7:30 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT MON JUL 6 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-080030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
730 PM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 THUNDERSTORMS WILL CONTINUE TO IMPACT CENTRAL MISSOURI THROUGH THIS
EVENING. PRIMARY CONCERNS WILL BE DANGEROUS CLOUD-TO-GROUND
LIGHTNING... GUSTY WINDS... AND HEAVY RAINFALL... POTENTIALLY LEADING
TO FLOODING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 THUNDERSTORM CHANCES WILL CONTINUE TUESDAY AND WEDNESDAY. THE
PRIMARY CONCERN WITH THESE STORMS WILL BE FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR LOCATIONS SOUTH OF A
LINE FROM ATCHISON KANSAS... THROUGH SAINT JOSEPH... AND THROUGH
KIRKSVILLE MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jul 6, 7:00 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLASH FLOOD      WESTON                  39.41N 94.90W
07/06/2015                   PLATTE             MO   EMERGENCY MNGR

            BRIDGE OUT AT HUMES RD. AND GOODLET CIRCLE.

&&

JWELSH
Local storm report, Jul 6, 7:05 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     OVERLAND PARK           38.98N 94.67W
07/06/2015                   JOHNSON            KS   TRAINED SPOTTER

            TREE LIMB 5 INCHES IN DIAMETER DOWN AT 75TH AND HARDY.

&&

JWELSH
Local storm report, Jul 6, 7:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     FLASH FLOOD      KANSAS CITY             39.10N 94.58W
07/06/2015                   JACKSON            MO   BROADCAST MEDIA

            SOUTHBOUND I-435 SHUTDOWN AT 23RD STREET DUE TO FLASH
            FLOODING. CARS STALLED IN FLOOD WATERS.

&&

32
Local storm report, Jul 6, 7:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
725 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       3 E MCLOUTH             39.20N 95.15W
07/06/2015  M3.67 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

            MEASURED RAINFALL THROUGH 7 PM

&&

JWELSH
Local storm report, Jul 6, 7:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HEAVY RAIN       3 E PIPER               39.14N 94.81W
07/06/2015  M2.90 INCH       WYANDOTTE          KS   PUBLIC

            MEASURED RAINFALL THROUGH 630 PM

&&

JWELSH
Local storm report, Jul 6, 7:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     FLASH FLOOD      PLATTE CITY             39.37N 94.78W
07/06/2015                   PLATTE             MO   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED THROUGHOUT PLATTE COUNTY.

&&

JWELSH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:41 PM CDTRiver Flood WarningEAXBates4 days
Jul 6, 7:43 PM CDTRiver Flood WarningEAXBuchanan37 hr
Jul 6, 7:43 PM CDTRiver Flood WarningEAXPlatte3 days
Jul 6, 7:43 PM CDTRiver Flood WarningEAXPlatte3 days
Jul 6, 8:04 PM CDTRiver Flood WarningEAXBates, Cass, Henry3 days
Jul 6, 8:17 PM CDTAreal Flood WarningEAXBuchanan, Clay, Clinton, Jackson, Platte, Ray6 hr
Jul 6, 8:32 PM CDTRiver Flood WarningEAXClay, Ray35 hr
Jul 7, 12:43 AM CDTRiver Flood WarningEAXClay, Jackson, Ray3 days
Jul 7, 12:43 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Jul 7, 12:43 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Jul 7, 12:43 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Jul 7, 12:43 AM CDTRiver Flood WarningEAXChariton, Howard, Saline4 days
Jul 7, 2:13 AM CDTRiver Flood WarningEAXRay42 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.